Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 21, 2006, 2:58 PM CDT for Cedar County, Iowa. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 21, 2006, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Cedar County, IA
The radar
The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:42 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 211958 SVRDVN IAC031-212100- /O.NEW.KDVN.SV.W.0152.060621T1958Z-060621T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CEDAR COUNTY IN EAST CENTRAL IOWA... * UNTIL 400 PM CDT. * AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF TIPTON...OR ABOUT 8 MILES EAST OF IOWA CITY...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TIPTON BY 315 PM CDT... BENNETT BY 325 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4189 9135 4161 9136 4162 9091 4193 9091 $$ MAYES
3 follow-up statements
000 WWUS53 KDVN 212011 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CDT WED JUN 21 2006 IAC031-212100- /O.CON.KDVN.SV.W.0152.000000T0000Z-060621T2100Z/ CEDAR IA- 312 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CEDAR COUNTY... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOWNEY...OR ABOUT 10 MILES EAST OF IOWA CITY...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ROCHESTER BY 325 PM CDT... LIME CITY BY 335 PM CDT... 7 MILES SOUTH OF SUNBURY BY 350 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4185 9137 4161 9136 4162 9091 4183 9092 $$ MAYES
000 WWUS53 KDVN 212036 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 PM CDT WED JUN 21 2006 IAC031-212100- /O.CON.KDVN.SV.W.0152.000000T0000Z-060621T2100Z/ CEDAR IA- 337 PM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CEDAR COUNTY... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BENNETT TO LIME CITY TO CENTERDALE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF TIPTON TO 13 MILES SOUTHEAST OF TIPTON TO 13 MILES SOUTHWEST OF TIPTON...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SUNBURY BY 345 PM CDT... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR EASTERN IOWA AND WEST CENTRAL ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4185 9137 4160 9137 4160 9091 4183 9092 $$ MAYES
000 WWUS53 KDVN 212054 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 354 PM CDT WED JUN 21 2006 IAC031-212104- /O.EXP.KDVN.SV.W.0152.000000T0000Z-060621T2100Z/ CEDAR IA- 354 PM CDT WED JUN 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CEDAR COUNTY EXPIRES AT 400 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4185 9137 4160 9137 4160 9091 4183 9092 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:07 AM CDT, 10 hours 51 minutes earlier.
Area forecast discussion, Jun 21, 4:07 AM CDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CDT WED JUN 21 2006 .DISCUSSION... MODIFYING LAPSE RATES/SOME COOLING OF THE H7-H5 MB LAYER IN CONCERT WITH CONTINUING CONVERGENCE FIELDS ON NOSE OF 40 TO 50 KT SOUTHWESTERLY FLOW IN THIS LAYER/LLJ HAS LED TO WIDESPREAD BUT VERY ELEVATED CONVECTION OVER THE LOCAL CWA EARLY THIS MORNING. BULK OF ACTIVITY HAS DEVELOPED ALONG AND NORTH OF MORE ROBUST WARM DOME/ CAP...WITH THE RESULTANT CONVECTION TENDING TO DRIFT NORTHEAST WITH TIME. A FEW CELLS SEEMED FAVORABLE FOR HAIL PRODUCTION...BUT EXTENT OF WARM AIR UP TO 14K FT HAS PROBABLY ERODED ANY LARGE STONES FROM MAKING IT TO THE SFC. SFC LOW OVER WEST CENTRAL IA WILL CONTINUE TO RIPPLE TO THE NORTHEAST AND DRAG MAIN WARM FRONT WITH IT ALONG AND NORTH OF THE CWA TODAY...ALLOWING MOST OF THE CWA TO BE BATHED IN 65-70 F SFC DPT POOL. AS LLJ IN-FEED VEERS MORE TO THE WEST THIS MORNING...EXPECT ONGOING ACTIVITY OVER THE AREA TO WANE SOME. BUT EITHER THE MCV ROLLING EAST OUT OF NEB ALONG SOUTHERN EDGE OF WESTERLIES...OR SOUTHERN SD MCS AND ASSOCIATED OUTFLOW PROPAGATING TO THE SOUTHEAST SHOULD RE-ENERGIZE ANY LINGERING ACTIVITY OVER THE AREA...OR SPARK NEW CONVECTION. 100+ KT WESTERLY UPPER JET MAX OVER MN TODAY WILL ADD FAVORABLE UPPER SUPPORT ALONG ITS SOUTHERN EDGE. THTA-E ADVECTION AND CONVERGENCE WILL INCREASE AGAIN BY THIS AFTERNOON AS MAIN LLJ RE-FOCUSES ON AND JUST EAST OF THE LOCAL AREA...AND ESPECIALLY ACRS NORTHEAST IL INTO INDIANA. FCST SOUNDINGS SHOW A TREND FOR A BETTER SHOT OF CONVECTION TO BECOME ROOTED SHALLOWER AS THE DAY PROGRESSES...ESPECIALLY EAST OF THE MS RVR. EXTENT OF SHEAR COMBINED WITH POTENTIAL CAPES AND INSTABILITY SUGGEST A DAMAGING WIND THREAT IF CONVECTION BECOMES MORE SFC BASED...WITH THE EASTERN I80 CORRIDOR AND WEST CENTRAL IL SEEMINGLY MOST AT RISK OF THE AREAS IN THE DVN CWA AND RESULTANT SVR MCS PUNCHING ITS WAY ACRS NORTHERN IL INTO NORTHERN IN AND SOUTHERN MI LATER THIS AFTERNOON AND EVENING. AS MAIN NE TO SW ORIENTED SFC BOUNDARY SAGS AND STALLS THRU THE CWA TONIGHT...THE POTENTIAL FOR BACK-BUILDING OR NEW GENERATION IN CONTINUING LLVL CONVERGENCE APPEARS FAVORABLE...ESPECIALLY ALONG AND SOUTH OF THE I80 CORRIDOR. LLVL HIGH PRESSURE BUILDING SOUTH ACRS THE UPPER MS RVR VALLEY WILL LOOK TO START TO SHUNT THE MAIN SFC BOUNDARY MORE TO THE SOUTH ON THU...BUT THE SOUTHERN CWA STILL TO BE UNDER THE GUN FOR MUCH OF THE DAY. EAST CENTRAL MO INTO CENTRAL AND SOUTHERN IL MORE IN LINE FOR WIDESPREAD SVR CONVECTIVE SYSTEMS ON THU WITH MAIN WESTERLY STORM TRACK GETTING SHUNTED SOUTH BY DIGGING WAVE SOUTH OF HUDSON BAY...AND ACTIVE WAVE TRAIN OUT OF THE NORTHERN GRT BSN CONTINUES TO SHUTTLE VORTS OVER THE MID AND UPPER MS RVR VALLEYS. AS FOR TEMPS FOR TODAY...AGAIN LIKE YESTERDAY A TOUGH SCENARIO TO HAMMER OUT WITH THE LOCAL CWA BECOMING MORE INFLUENCED BY WARM SECTOR...BUT CONVECTIVE DEBRIS AND PRECIP ITSELF REALLY HINDERING THE WARM UP POTENTIAL. ANY SUSTAINED CLEAR OUT COULD MEAN 90 DEGREES OR HIGHER WITH MORE UNIFORM AND MIXING SOUTHWEST FLOW...BUT WILL BANK ON PLENTY OF CONVECTION AND CLOUD COVER TO TEMPER WARM UP MORE INTO THE LOW TO MID 80S...WITH A FEW AREAS POSSIBLY HELD IN THE UPPER 70S. NO CHANGE TO THE LONG RANGE PERIODS FOR NOW. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12
Hazardous weather outlook, Jun 21, 12:50 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1250 PM CDT WED JUN 21 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1250 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... WITH A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM KEOSAUQUA TO WASHINGTON TO CLINTON IOWA. INSTABILITY BUILDING IN AREAS THAT SEE CLEARING... ALONG WITH STRONG DEEP-LAYER AND LOW-LEVEL SHEAR... WILL ALLOW SUPERCELLS TO DEVELOP IN CENTRAL AND EASTERN IOWA TODAY AND MOVE ACROSS THE AREA THROUGH THE AFTERNOON ADN EARLY EVENING HOURS. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS... WITH HAIL UP TO THE SIZE OF QUARTERS A SECONDARY THREAT. ISOLATED TORNADOES MAY ALSO OCCUR IN STORMS THAT DEVELOP NEAR OR INTERACT WITH OUTFLOW BOUNDARIES FROM THE MORNING THUNDERSTORMS IN NORTHERN IOWA. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY... MAINLY SOUTH OF HIGHWAY 34. A LINGERING STATIONARY FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH THE DAY ON THURSDAY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON... MAINLY SOUTH OF HIGHWAY 20. MAYES
In the hours before
Local storm report, Jun 21, 11:53 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 AM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM TSTM WND GST STOCKTON 42.35N 90.01W
06/21/2006 M55.00 MPH JO DAVIESS IL CO-OP OBSERVER
0559 AM TSTM WND DMG WARREN 42.49N 89.99W
06/21/2006 JO DAVIESS IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0559 AM TSTM WND DMG STOCKTON 42.35N 90.01W
06/21/2006 JO DAVIESS IL LAW ENFORCEMENT
DELAYED REPORT. TREES AND POWER LINES DOWN.
0600 AM TSTM WND GST NORWAY 41.90N 91.92W
06/21/2006 M67.00 MPH BENTON IA TRAINED SPOTTER
0620 AM TSTM WND DMG BELLE PLAINE 41.90N 92.27W
06/21/2006 BENTON IA LAW ENFORCEMENT
TREE DOWN
0635 AM TSTM WND DMG N TODDVILLE 42.10N 91.72W
06/21/2006 LINN IA TRAINED SPOTTER
10 INCH DIAMETER TREE SNAPPED AND SEVERAL 8 TO 9 INCH
PINE TREES TOPPED
0658 AM TSTM WND DMG DAVIS 42.42N 89.42W
06/21/2006 STEPHENSON IL LAW ENFORCEMENT
A FEW TREES DOWN. REPORT RECEIVED BY LAW ENFORCEMENT AT
930 AM.
0658 AM TSTM WND DMG PEARL CITY 42.27N 89.83W
06/21/2006 STEPHENSON IL LAW ENFORCEMENT
TREE DOWN.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:12 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 63 min |
| Jun 21, 6:27 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Jun 21, 6:35 AM CDT | Severe Thunderstorm Warning | DVN | Linn | 55 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 26 min |
| Jun 21, 3:04 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.